Possible Ano-rectal sensitivity to binder in Atripla
Dr Henry, Last month, I developed acute pain and a burning sensation in the ano-rectal area. I have since consulted with my GI doctor and, upon examination she prescribed hydrocortisone cream because she observed minor redness around the spincter area and irritation perianally but no hemmoroids. After two week of applying the cream rectally the symptoms had not subsided so I went to my HIV specialist and he prescribe azithromycin to empirical rule-out an STD but the symptoms did not disappear. I checked back with my doctor and I reported that I was observing a certain amount of mucus, and he said that those symptoms that I am experiencing are indicative of an internal hemorroid. Which totally contradicts what the GI doctor had observed. Now my question is, has there been any reported cases of patients taking Sustiva or Atripla tables developing ano-rectal sensitive due to the binder present in the table? I am asking this because approximately 5 years ago, I was taking Sustiva capsules and when the Sustiva became available in a one a day 600mg tablets, I started taking them and, I soon developed ano-rectal irritation, pain and, bleeding which only resolved after a nurse friend of mine told me I could possibly be experiencing a hypersentivity reaction to the binder present in the Sustiva tablets and,when I switched back to the Sustiva capsules the symptoms quickly resolved . And presently, I am taking Atripla tablets. Is it possible that I have once again developed a hypersensitivy reaction to the binder in the medication? I totally forgot to mention to my doctor on the last visit. Do you think this is worth mentioning to my doctor.
Thanks for your time.
I have heard of several cases where patients have apparently had a problem with the binders or formulation used in Atripla when they had previously had no problems with the individual drugs such as efavirenz or Truvada. It may worth trying a different formulation if no other reason for the anal complaint is found. KH